MAUDE Adverse Event Report: ENCORE MEDICAL L.P. X-ALT HIP INSTRUMENT; HXL/FMP ACETABULAR TRIAL LINER, NON-HOODED 36MM ID 52MM CUP OD

ENCORE MEDICAL L.P. X-ALT HIP INSTRUMENT; HXL/FMP ACETABULAR TRIAL LINER, NON-HOODED 36MM ID 52MM CUP OD
Model Number 803-51-361
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/11/2017
Type of Reportable Event Malfunction
Event or Problem Description
Instrument failure - due to the surgeon noticing a small metal object near the acetabulum component, during the routine post operation x-ray.Upon further observation, it was determined that the metal object was the locking ring off an acetabulum trial liner.The surgeon determined that the object was not a risk as is and would be monitored.
 
Additional Manufacturer Narrative
The reason for this complaint is to report the acetabulum trial liner's locking ring was noticed during a post operation x-ray near the acetabulum component.This event occurred during surgery.There was another suitable device available, the incident did not cause a delay in surgery, surgery was completed as intended, there was no risk or adverse event reported and the instrument was inspected prior to surgery and was found to be acceptable.The acet trial liner was not released by the hospital.When the reported event occurred the instrument may have been in service for over 2.8 years.A review of the device history record (dhr) revealed no discrepancies or issues with the manufacturing history of this part.Complaint database review showed previous complaints but there were no indications that this instrument has a design or material deficiency.Summary of complaints: 1 for fit, 1 for missing component, 1 broke/cracked/damaged.There are no previous investigations against this lot.This event is attributable to damage incurred from prolonged use and through misuse or rough handling which surgical instruments are subjected to.This is not an event associated with a product failure, malfunction or issue.There are no indications that this instrument has a design or material deficiency therefore no containment of inventory is required.Event is associated with instrument usage, not a design or manufacturing issue.

Brand Name
X-ALT HIP INSTRUMENT
Common Device Name
HXL/FMP ACETABULAR TRIAL LINER, NON-HOODED 36MM ID 52MM CUP OD
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key6938518
Report Number1644408-2017-00855
Device Sequence Number16368590
Product Code FZX
UDI-Device Identifier00888912097017
UDI-Public(01)00888912097017
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K072154
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number803-51-361
Device Catalogue Number803-51-361
Device Lot Number072F1901
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/11/2017
Supplement Date Received by Manufacturer11/09/2017
Initial Report FDA Received Date10/10/2017
Supplement Report FDA Received Date11/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR